Iowa, 2015Winter Storm in Iowa, December 28 to 29, 2015
December 28 to 29, 2015 · NWS DMX · 51 events in 51 counties and zones
Early December 28th a low pressure center resided over the southern plains near the Oklahoma-Arkansas border. Over the next day plus it slowly moved north northeast into Missouri and Illinois.
Every event with a place to put it; 51 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early December 28th a low pressure center resided over the southern plains near the Oklahoma-Arkansas border. Over the next day plus it slowly moved north northeast into Missouri and Illinois. As it trekked northward, snowfall overtook the region ahead of the warm front within the wrap-around/deformation regions. Snowfall began across the state as early as 3 am Monday the 28th and eventually overtook much of the state by noon on the 28th. Much of the snow tapered off by the morning of the 29th. In the end, widespread totals around 6 inches were reported, with some of the greatest amounts in the Waterloo and Knoxville areas of 9 to 10 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Dec 27, 11:40 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 27, 11:40 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1140 PM CST SUN DEC 27 2015
...06Z AVIATION UPDATE...
.SHORT AND LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 400 PM CST SUN DEC 27 2015
MAJOR WINTER STORM STILL ON TRACK TO IMPACT THE STATE THROUGHOUT
THE DAY ON MONDAY AND LINGER INTO EARLY TUESDAY MORNING. WHILE
SYNOPTIC SETUP WILL YIELD A SIGNIFICANT WINTER STORM ACROSS THE
ENTIRE AREA...MESOSCALE DETAILS WILL DICTATE P-TYPES AND
SUBSEQUENT SNOW AND ICE AMOUNTS.
12Z GUIDANCE SOLUTIONS REMAIN IN TWO SEPARATE CAMPS WITH RESPECT
TO THE SURFACE LOW TRACK AS IT EXPERIENCES CYCLOGENESIS AND
EJECTS OUT OF SOUTHERN TEXAS TONIGHT. THE GFS REMAINS THE LONE
OUTLIER WITH THE POSITION OF THE LOW CENTER FURTHER EAST THAN THE
NAM/EC/GEM. THIS FORECAST PACKAGE RELIED HEAVILY ON A BLEND OF THE
NAM AND EC FOR THIS FACET OF THE FORECAST. HAVE TRIMMED BACK THE
ONSET OF THE PRECIP ACROSS CENTRAL AND SOUTHERN IOWA BY A FEW
HOURS DURING THE EARLY MORNING WITH A H900-H400 WEDGE OF DRY AIR
WORKING IN FROM THE EAST OFF A 1044 MB HIGH. EXPECT THAT
SATURATION WILL TAKE PLACE VERY QUICKLY BETWEEN 09Z AND 12Z IN THE
SOUTH AS DEEPER MOISTURE WORKS NORTHWARD.
THIS DEEP PLUME OF MOISTURE WITH THIS LOW IS DOWNRIGHT IMPRESSIVE.
12Z RAOBS ACROSS THE SOUTH DEPICTED A LARGE AREA OF +11 TO +13 C
DEWPOINTS AT H850. THIS PLUME OF MOISTURE WILL STREAM NORTHWARD
ALONG WITH THE LOW WITH H700-H500 MIXING RATIOS REACHING OVER 5
G/KG AND PWATS IN THE 3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL
BETWEEN 12Z AND 00Z MONDAY. DEEP 290-310 K ISENTROPIC ASCENT WILL
TAKE PLACE AHEAD OF THE APPROACHING LOW WITH VERY STRONG LIFT
THROUGHOUT THE DGZ FROM 12Z TO 00Z MONDAY. SNOW RATIOS ACROSS THE
NORTH WERE INCREASED UPWARDS ABOVE 10 TO 12 TO 1 OVER THE WEST AND
NORTH GIVEN THIS INTENSE LIFT AND LOWER MAX TEMPS ALOFT. THIS
LINES UP WELL WITH THE 15Z SREF AXIS OF HEAVIEST SNOWFALL WITH
RATES OF OVER 1 TO 2 INCHES AN HOUR POSSIBLE. LOWERING STATIC
STABILITY IN NAM BUFR PROFILES MAY LEAD TO CONVECTIVE BANDING OF
THE SNOW FOR A TIME DURING THE LATE MORNING AND EARLY AFTERNOON.
WITH SOUNDINGS SHOWING A LARGE REGION OF ISOTHERMAL TEMPS ALONG
THE 0 C ISOTHERM IN CENTRAL IOWA...THERE IS A CONCERN ABOUT THE
SNOW BECOMING HEAVY AND WET IN NATURE AND POSSIBLY CAUSING ISSUES
WITH TREES AND POWERLINES. WITH ALL OF THESE UPDATES...HAVE
RAISED THE STORM TOTAL SNOWFALL TO BETWEEN 9 AND 11 INCHES IN THE
NORTH AND WEST.
FURTHER SOUTHEAST...FREEZING RAIN REMAINS THE BIGGEST CONCERN.
THERE REMAINS SOME UNCERTAINTY WITH THE DEPTH AND WESTWARD EXTENT
OF THE WARM LAYER. HAVE CONTINUED LEANING ON THE EC FOR MAX TEMPS
ALOFT...WHICH BRINGS A +2 TO +4 C LAYER WORKING INTO THE SOUTHEAST
AFTER 15Z AND LASTING UNTIL 21Z. 50 TO 60 KT WINDS AT THE TOP OF
THE MIXED LAYER FROM THE EAST SHOULD HELP TO OFFSET LATENT HEAT
PROCESSES FROM THE FREEZING RAIN. EVEN IF THE VERY NEAR SURFACE
REMAINS JUST ABOVE FREEZING...THE STRONG WINDS WILL PROMOTE ICE
ACCRETION ON ELEVATED SURFACES LIKE TREES AND POWERLINES. WINDS
WILL ALSO BE AN ISSUE THROUGHOUT THE STATE WITH RESPECT TO BLOWING
SNOW. HOWEVER...WITH THE STRONGEST WINDS LOCATED GENERALLY IN THE
REGIONS OF LOWER SNOW RATIOS...HAVE LEFT BLIZZARD WORDING OUT OF
THE PRODUCTS FOR THE TIME BEING. THE TIGHTENING GRADIENT AHEAD OF
THE LOW WILL RESULT IN WINDS SUSTAINED AT 20 TO 25 KTS WITH GUSTS
OVER 40 KTS BETWEEN 12Z TO 00Z MONDAY.
THE STORM WILL END FROM NORTH TO SOUTH AS THE UPPER LEVEL WAVE
DEPARTS THE REGION. THERE MAY BE SOME LINGERING SNOW SHOWERS ON
THE BACKSIDE OF THE SYSTEM INTO TUESDAY MORNING. AN ADDITIONAL
WEAK SHORTWAVE MAY GENERATE SOME WEAK SNOW ACROSS THE AREA ON
WEDNESDAY...BUT OTHERWISE THE FORECAST LOOKS DRY AND SEASONABLY
COLD WITH IOWA IN SPLIT FLOW ALOFT AND NORTH TO NORTHEAST FLOW AT
THE SURFACE.
&&
.AVIATION...28/06Z
ISSUED AT 1134 PM CST SUN DEC 27 2015
MVFR CONDITIONS ALREADY MAKING THEIR WAY INTO THE
SOUTH...INCLUDING OTM. THROUGH THE OVER NIGHT THOSE MVFR AND
EVENTUALLY IFR CIGS WILL WORK THEIR WAY NORTHWARD...REACH DSM
AROUND 12Z...FOD AND ALO AROUND 14Z AND MCW AROUND 15Z. ONCE THAT
OCCURS...IFR AND EVEN LIFR CONDITIONS WILL PREVAIL THROUGH MUCH OF
THE REMAINDER OF THE TAF PERIOD DUE TO CIGS...AND VISIBILITY DROPS
TO BELOW 1SM AND NEAR WHITE OUT AT TIMES DUE TO BOUTS OF MODERATE
TO HEAVY SNOW AND STRONG AND GUSTY NORTHERLY WINDS. SUSTAINED
WINDS WILL BE IN THE NEIGHBORHOOD OF 20-25 KTS WITH GUSTS UPWARDS
OF 35+ KTS.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM CST TUESDAY FOR
AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-
GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-MARSHALL-POLK-POWESHIEK-
SAC-STORY-TAMA-WEBSTER.
WINTER STORM WARNING FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY
NIGHT FOR ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-LUCAS-
MADISON-MAHASKA-MARION-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE.
WINTER STORM WARNING FROM 9 AM MONDAY TO 6 AM CST TUESDAY FOR
BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-WORTH-WRIGHT.
&&
SHORT AND LONG TERM...SKOW
AVIATION...CURTIS
Hazardous weather outlook, Dec 27, 4:07 PM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CST SUN DEC 27 2015
IAZ070>074-081>084-092>097-282215-
CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
407 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR THE AREA AFTER 3 AM
TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH MONDAY
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW...FREEZING RAIN
AND SLEET REPORTS ARE ENCOURAGED.
IAZ004>007-015>017-023>028-033>039-044>050-057>062-282215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
407 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING IS IN EFFECT FOR THE AREA MONDAY AND
MONDAY NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW...FREEZING RAIN
AND SLEET REPORTS ARE ENCOURAGED.
IAZ075-085-086-282215-
MAHASKA-MONROE-WAPELLO-
407 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR THE AREA BEGINNING AT 3 AM
TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS
ARE ALSO IN EFFECT ALONG THE DES MOINES RIVER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH MONDAY
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW...FREEZING RAIN
AND SLEET REPORTS ARE ENCOURAGED.
Winter Storm, Ringgold
- When
- December 28, 3:00 AM CST to 6:00 PM CST
- Where
- Ringgold forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.735, -94.244 (the zone’s center; the record gives no point)
Winter Storm, Clarke
- When
- December 28, 3:00 AM CST to 8:00 PM CST
- Where
- Clarke forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
Winter Storm, Decatur
- When
- December 28, 3:00 AM CST to December 29, 6:00 PM CST
- Where
- Decatur forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
Winter Storm, Union
- When
- December 28, 4:00 AM CST to 6:00 PM CST
- Where
- Union forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
Winter Storm, Lucas
- When
- December 28, 4:00 AM CST to December 29, 12:00 AM CST
- Where
- Lucas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
Winter Storm, Monroe
- When
- December 28, 4:00 AM CST to December 29, 12:00 AM CST
- Where
- Monroe forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.030, -92.869 (the zone’s center; the record gives no point)
Winter Storm, Wapello
- When
- December 28, 4:00 AM CST to December 29, 12:00 AM CST
- Where
- Wapello forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.031, -92.409 (the zone’s center; the record gives no point)
Winter Storm, Taylor
- When
- December 28, 4:00 AM CST to 6:00 PM CST
- Where
- Taylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
Winter Storm, Adams
- When
- December 28, 4:00 AM CST to 6:00 PM CST
- Where
- Adams forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
Winter Storm, Davis
- When
- December 28, 4:00 AM CST to December 29, 12:00 AM CST
- Where
- Davis forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.748, -92.410 (the zone’s center; the record gives no point)
Winter Storm, Appanoose
- When
- December 28, 4:00 AM CST to December 29, 12:00 AM CST
- Where
- Appanoose forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.743, -92.869 (the zone’s center; the record gives no point)
Winter Storm, Wayne
- When
- December 28, 4:00 AM CST to December 29, 12:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.740, -93.327 (the zone’s center; the record gives no point)
Winter Storm, Marion
- When
- December 28, 5:00 AM CST to December 29, 12:00 AM CST
- Where
- Marion forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
Winter Storm, Mahaska
- When
- December 28, 5:00 AM CST to December 29, 12:00 AM CST
- Where
- Mahaska forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.335, -92.641 (the zone’s center; the record gives no point)
Winter Storm, Guthrie
- When
- December 28, 6:00 AM CST to 6:00 PM CST
- Where
- Guthrie forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
Winter Storm, Adair
- When
- December 28, 6:00 AM CST to 6:00 PM CST
- Where
- Adair forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
Winter Storm, Boone
- When
- December 28, 6:00 AM CST to December 29, 12:00 AM CST
- Where
- Boone forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
Winter Storm, Dallas
- When
- December 28, 6:00 AM CST to December 29, 12:00 AM CST
- Where
- Dallas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
Winter Storm, Madison
- When
- December 28, 6:00 AM CST to 9:00 PM CST
- Where
- Madison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
Winter Storm, Polk
- When
- December 28, 6:00 AM CST to December 29, 12:00 AM CST
- Where
- Polk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
Winter Storm, Jasper
- When
- December 28, 6:00 AM CST to December 29, 12:00 AM CST
- Where
- Jasper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
Winter Storm, Poweshiek
- When
- December 28, 6:00 AM CST to December 29, 12:00 AM CST
- Where
- Poweshiek forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
Winter Storm, Warren
- When
- December 28, 6:00 AM CST to December 29, 12:00 AM CST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
Winter Storm, Cass
- When
- December 28, 6:00 AM CST to 6:00 PM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
Winter Storm, Audubon
- When
- December 28, 7:00 AM CST to December 29, 6:00 PM CST
- Where
- Audubon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
Winter Storm, Hardin
- When
- December 28, 7:00 AM CST to December 29, 12:00 AM CST
- Where
- Hardin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.384, -93.240 (the zone’s center; the record gives no point)
Winter Storm, Story
- When
- December 28, 7:00 AM CST to December 29, 12:00 AM CST
- Where
- Story forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
Winter Storm, Marshall
- When
- December 28, 7:00 AM CST to December 29, 12:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
Winter Storm, Tama
- When
- December 28, 7:00 AM CST to December 29, 12:00 AM CST
- Where
- Tama forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
Winter Storm, Greene
- When
- December 28, 8:00 AM CST to December 29, 9:00 PM CST
- Where
- Greene forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
Winter Storm, Black Hawk
- When
- December 28, 8:00 AM CST to December 29, 12:00 AM CST
- Where
- Black Hawk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
Winter Storm, Grundy
- When
- December 28, 8:00 AM CST to December 29, 12:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.402, -92.791 (the zone’s center; the record gives no point)
Winter Storm, Pocahontas
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Pocahontas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
Winter Storm, Sac
- When
- December 28, 9:00 AM CST to 6:00 PM CST
- Where
- Sac forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
Winter Storm, Humboldt
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Humboldt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
Winter Storm, Webster
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Webster forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
Winter Storm, Crawford
- When
- December 28, 9:00 AM CST to 6:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
Winter Storm, Carroll
- When
- December 28, 9:00 AM CST to 6:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
Winter Storm, Wright
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Wright forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
Winter Storm, Hamilton
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Hamilton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
Winter Storm, Franklin
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
Winter Storm, Butler
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Butler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.732, -92.790 (the zone’s center; the record gives no point)
Winter Storm, Bremer
- When
- December 28, 9:00 AM CST to December 29, 12:00 AM CST
- Where
- Bremer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.775, -92.318 (the zone’s center; the record gives no point)
Winter Storm, Calhoun
- When
- December 28, 9:00 AM CST to 6:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
Winter Storm, Hancock
- When
- December 28, 10:00 AM CST to December 29, 12:00 AM CST
- Where
- Hancock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
Winter Storm, Cerro Gordo
- When
- December 28, 10:00 AM CST to December 29, 12:00 AM CST
- Where
- Cerro Gordo forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.082, -93.261 (the zone’s center; the record gives no point)
Winter Storm, Worth
- When
- December 28, 11:00 AM CST to December 29, 12:00 AM CST
- Where
- Worth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.377, -93.261 (the zone’s center; the record gives no point)
Winter Storm, Emmet
- When
- December 28, 12:00 PM CST to December 29, 12:00 AM CST
- Where
- Emmet forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.378, -94.678 (the zone’s center; the record gives no point)
Winter Storm, Palo Alto
- When
- December 28, 12:00 PM CST to December 29, 12:00 AM CST
- Where
- Palo Alto forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
Winter Storm, Kossuth
- When
- December 28, 12:00 PM CST to December 29, 12:00 AM CST
- Where
- Kossuth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
Winter Storm, Winnebago
- When
- December 28, 12:00 PM CST to December 29, 12:00 AM CST
- Where
- Winnebago forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.378, -93.734 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Illinois, December 28, 20152 deaths · $5.0 million · 8 events
- Winter Storm in Wisconsin, December 28 to 29, 20152 deaths · $5,000 · 20 events
- Winter Weather in Indiana, December 28, 20151 death · 18 events
- Rip Current in American Samoa, December 28, 20151 death · 1 event
- Tornado and Damaging Wind in Arkansas, December 28, 2015$70,000 · EF2 · 2 events
- Tornado and Damaging Winds in Florida, December 28, 2015$56,000 · EF1 · 11 events
- Strong Wind in Pennsylvania, December 28 to 29, 2015$115,000 · 5 events
- Flooding and Strong Wind in Tennessee, December 28, 2015$45,000 · 7 events
- Tornado in North Carolina, December 28, 2015$50,000 · EF0 · 1 event
- Tornadoes and Damaging Winds in Louisiana, December 28, 2015EF1 · 8 events
- Winter Weather in New York, December 28 to 29, 201527 events
- Damaging Wind and Astronomical Low Tide in Louisiana, December 28, 2015$30,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607789, 607795, 607796, 607784, 607862, 607863, 607864, 610511, 610512, 610513, 610514, 610515, 607860, 607861, 607777, 607779, 607792, 607793, 607794, 607856, 607857, 607858, 607859, 610516, 607775, 607848, 607853, 607854, 607855, 607771, 607851, 607852, 607690, 607691, 607767, 607768, 607769, 607770, 607800, 607801, and more.